Alert archive / West Virginia / Flash Flood Watches in 2017
Flash Flood Watch 5, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at May 20, 2017, 2:56 PM EDT for 8 counties in West Virginia; Buchanan County, Dickenson County, Virginia; Lawrence County, Kentucky. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2017, 2:56 PM EDT (18:56 UTC)
- Expired
- May 21, 2017, 10:14 PM EDT
- In force
- 31 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Lawrence County, KY, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Raleigh County, WV, Wayne County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 68 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WGUS61 KRLX 201856 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Charleston WV 256 PM EDT Sat May 20 2017 ...SLOW MOVING STORMS MAY PRODUCE HEAVY RAINFALL... KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-210200- /O.NEW.KRLX.FF.A.0005.170520T1856Z-170521T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone- McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Including the cities of Louisa, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Harts, Alum Creek, Hamlin, Williamson, Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, and Beckley 256 PM EDT Sat May 20 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... The National Weather Service in Charleston has issued a * Flash Flood Watch for portions of northeast Kentucky, southwest Virginia, and West Virginia, including the following areas, in northeast Kentucky, Lawrence KY. In southwest Virginia, Buchanan and Dickenson. In West Virginia, Boone, Lincoln, Logan, McDowell, Mingo, Northwest Raleigh, Southeast Raleigh, Wayne, and Wyoming. * Until 10 PM EDT this evening * Slow moving showers and thunderstorms may produce upwards of 1 to 2 inches. With the wet soils from previous rains, this will provide efficient runoff * Roads along streams and creeks may flood. Poor drainage areas and low spots will have the greatest chances to flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
5 follow-up statements
340 WGUS61 KRLX 210202 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Charleston WV 1002 PM EDT Sat May 20 2017 ...ROUNDS OF STORMS THROUGH SUNDAY NIGHT MAY PRODUCE HEAVY RAINFALL... KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-211015- /O.EXT.KRLX.FF.A.0005.000000T0000Z-170522T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone- McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Including the cities of Louisa, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Harts, Alum Creek, Hamlin, Williamson, Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, and Beckley 1002 PM EDT Sat May 20 2017 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE SUNDAY NIGHT... The Flash Flood Watch is now in effect for * Portions of northeast Kentucky, southwest Virginia, and West Virginia, including the following areas, in northeast Kentucky, Lawrence KY. In southwest Virginia, Buchanan and Dickenson. In West Virginia, Boone, Lincoln, Logan, McDowell, Mingo, Northwest Raleigh, Southeast Raleigh, Wayne, and Wyoming. * Through late Sunday night * Slow moving showers and thunderstorms may produce upwards of 1 to 2 inches per hour tonight. With the wet soils from previous rains, this will provide efficient runoff. Additional showers and thunderstorms, capable 1 to 1 and 1/2 inches per hour, will be around from early Sunday morning through Sunday night. The long duration and efficient runoff may lead to flooding. * Roads along streams and creeks may flood. Poor drainage areas and low spots will have the greatest chances to flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TRM
498 WGUS61 KRLX 210704 FFARLX Flood Watch National Weather Service Charleston WV 304 AM EDT Sun May 21 2017 ...ROUNDS OF STORMS THROUGH SUNDAY NIGHT MAY PRODUCE HEAVY RAINFALL... KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-211700- /O.CON.KRLX.FF.A.0005.000000T0000Z-170522T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone- McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Including the cities of Louisa, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Harts, Alum Creek, Hamlin, Williamson, Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, and Beckley 304 AM EDT Sun May 21 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of northeast Kentucky, southwest Virginia, and West Virginia, including the following areas, in northeast Kentucky, Lawrence KY. In southwest Virginia, Buchanan and Dickenson. In West Virginia, Boone, Lincoln, Logan, McDowell, Mingo, Northwest Raleigh, Southeast Raleigh, Wayne, and Wyoming. * Through late tonight * Slow moving showers and thunderstorms may produce upwards of 1 to 2 inches per hour tonight. With the wet soils from previous rains, this will provide efficient runoff. Additional showers and thunderstorms, capable 1 to 1 and 1/2 inches per hour, will be around from early Sunday morning through Sunday night. The long duration and efficient runoff may lead to flooding. * Roads along streams and creeks may flood. Poor drainage areas and low spots will have the greatest chances to flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ kistner
973 WGUS61 KRLX 211616 FFARLX Flood Watch National Weather Service Charleston WV 1216 PM EDT Sun May 21 2017 ...ROUNDS OF STORMS THROUGH TONIGHT MAY PRODUCE HEAVY RAINFALL... KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-220030- /O.CON.KRLX.FF.A.0005.000000T0000Z-170522T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone- McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Including the cities of Louisa, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Harts, Alum Creek, Hamlin, Williamson, Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, and Beckley 1216 PM EDT Sun May 21 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of northeast Kentucky, southwest Virginia, and West Virginia, including the following areas, in northeast Kentucky, Lawrence KY. In southwest Virginia, Buchanan and Dickenson. In West Virginia, Boone, Lincoln, Logan, McDowell, Mingo, Northwest Raleigh, Southeast Raleigh, Wayne, and Wyoming. * Through late tonight * Showers and thunderstorms will continue today, with up to an inch of rain. Some localized pockets of heavier rain are also possible. With the wet soils from previous rains, this will provide efficient runoff. The long duration and efficient runoff may lead to flooding. * Roads along streams and creeks may flood. Poor drainage areas and low spots will have the greatest chances to flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
390 WGUS61 KRLX 220014 FFARLX Flood Watch National Weather Service Charleston WV 814 PM EDT Sun May 21 2017 ...ROUNDS OF STORMS THROUGH TONIGHT MAY PRODUCE HEAVY RAINFALL... KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-220815- /O.CON.KRLX.FF.A.0005.000000T0000Z-170522T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone- McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Including the cities of Louisa, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Harts, Alum Creek, Hamlin, Williamson, Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, and Beckley 814 PM EDT Sun May 21 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... The Flash Flood Watch continues for * Portions of northeast Kentucky, southwest Virginia, and West Virginia, including the following areas, in northeast Kentucky, Lawrence KY. In southwest Virginia, Buchanan and Dickenson. In West Virginia, Boone, Lincoln, Logan, McDowell, Mingo, Northwest Raleigh, Southeast Raleigh, Wayne, and Wyoming. * Until 6 AM EDT Monday * Showers and thunderstorms will continue today, with up to an inch of rain. Some localized pockets of heavier rain are also possible. With the wet soils from previous rains, this will provide efficient runoff. The long duration and efficient runoff may lead to flooding. * Roads along streams and creeks may flood. Poor drainage areas and low spots will have the greatest chances to flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
048 WGUS61 KRLX 220214 FFARLX Flood Watch National Weather Service Charleston WV 1014 PM EDT Sun May 21 2017 KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-220315- /O.CAN.KRLX.FF.A.0005.000000T0000Z-170522T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone- McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Including the cities of Louisa, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Harts, Alum Creek, Hamlin, Williamson, Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, and Beckley 1014 PM EDT Sun May 21 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northeast Kentucky, southwest Virginia, and West Virginia has been cancelled. The heavy rain threat has ended. There is still the possibility of showers and thunderstorms late tonight, however, the threat for flash flooding has diminished. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at May 20, 2:07 PM EDT, 49 minutes earlier.
Area forecast discussion, May 20, 2:07 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Charleston WV 207 PM EDT Sat May 20 2017 .SYNOPSIS... A stalled frontal boundary over the area will drift slowly the north today. A stronger cold front crosses from the west Sunday night with high pressure moving in behind it by Monday night. && .NEAR TERM /THROUGH SUNDAY/... As of 1130 AM Saturday... Made a few tweaks to the sky, pop and wx grids to account for clearing and convection firing over Ohio. Otherwise, rest of forecast package on track. Previous discussion... Cold front continues to slowly drift to the south this morning. This front will eventually stall across Central West Virginia and then start to slowly lift northward this afternoon and evening. Generally the front will be nearly stationary for most of the day. Similar to yesterday, much uncertainty exists with today's forecast. Again we are looking at a high Cape and low shear day, with generally isolated thunderstorms possible in the warm sector through the day today, as upper level ridge keeps the midlevels quite dry and capped through much of the day. However, later this afternoon the flow will shift to southerly and the front will finally start to drift north again. Convection will likely develop to our west/southwest and move along this boundary this evening. Would expect something similar to what we saw last night, but this time the line of convection may not make it too far east of the Ohio River Valley. PWATs will be high again this evening and with yesterday's convection flash flood guidance values will be low in some areas. We may have water issues if convection tonight goes over these same areas once again. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... As of 330 AM Saturday... By Sunday and Sunday night, showers and thunderstorms activity will increase from west to east as a warm front lifts northeast followed by a cold front. Pwats increase to 1.9 inches with limited sfc CAPE and deep layered shear. Therefore, expect an environment conducive to flash flooding and not severe for Sunday. In fact, WPC have most of WV under a Slight risk for excessive rainfall Sunday. A flash flood watch may be required. The cold front moves east diminishing rainfall over the area during the overnight hours. Areas that have already received heavy rainfall from Friday morning and afternoons will be more vulnerable for water problems and for the potential flash flooding during the end of the weekend. Behind the front, expect a period of cooler and drier air early Monday. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... As of 230 PM Friday... Cooler and drier weather will prevail at the beginning of next week. However, the chances for rain return by midweek with the next frontal system. Temperatures will return to a more seasonable level during this period. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 154 PM Saturday... VFR conditions will prevail through the early afternoon hours. Heating along with frontal boundary lifting northward through the region will fire Showers/TSTMs just about any where over the area this afternoon and into this evening. MVFR/IFR cigs and vsbys in and near those storms. Quickest development will be along the WV/VA mountains from EKN-BKW line. SHRA/TSTMs should die down after sunset. Some fog may develop in those areas where it rained after midnight. Cold front to our west will continue to move eastward during the day on Sunday and some convection with this front could be over the area by midday Sunday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: Medium ALTERNATE SCENARIOS: Timing and placement of showers/TSTMs this afternoon may vary. Also, development and placement of fog may vary overnight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H L EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY L L H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H M M M L EKN CONSISTENCY H H H H H H H H H H M L PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z SUNDAY... Isolated IFR possible in fog Sunday and Monday nights, and in showers and thunderstorms Sunday into Monday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JS/JW NEAR TERM...JS SHORT TERM...ARJ LONG TERM...ARJ AVIATION...JS
Hazardous weather outlook, May 20, 4:09 AM EDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 409 AM EDT Sat May 20 2017 VAZ003-004-WVZ005>011-013>020-024>034-039-040-515>526-210815- Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants- Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge- Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell- Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 409 AM EDT Sat May 20 2017 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Numerous showers and storms could produce very heavy rainfall on Sunday. The area is under a Slight Risk for Excessive Rainfall. Flash flood watch may be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-210815- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH- 409 AM EDT Sat May 20 2017 This Hazardous Weather Outlook is for northeast Kentucky and southeast Ohio. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A cold front will bring copious rainfall to the area on Sunday. The area is under a marginal risk for excessive rainfall on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 20, 2:06 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
206 PM EDT SAT MAY 20 2017
WVZ523-524-201845-
Southeast Pocahontas-Northwest Pocahontas-
206 PM EDT SAT MAY 20 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN POCAHONTAS
COUNTY...
At 205 PM EDT, a strong thunderstorm was located near Beartown State
Park, or 10 miles north of Renick, moving northeast at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Marlinton, Hillsboro, Buckeye and Cranberry Mountain Nature Center.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3804 8023 3805 8027 3811 8036 3822 8036
3835 8022 3814 8001
TIME...MOT...LOC 1805Z 230DEG 7KT 3813 8030
17The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:22 PM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Mason, Putnam, Roane | 53 min |
| May 19, 9:05 PM EDT | Special Weather Statement | RLX | Kanawha | 55 min |
| May 19, 9:29 PM EDT | Special Weather Statement | RLX | Boone, Lincoln | 61 min |
| May 19, 9:53 PM EDT | Special Weather Statement | RLX | Clay, Fayette, Nicholas | 67 min |
| May 19, 11:25 PM EDT | Special Weather Statement | RLX | Mingo | 65 min |
| May 20, 2:06 PM EDT | Special Weather Statement | RLX | Pocahontas | 39 min |
| May 20, 3:19 PM EDT | Flash Flood Warning | RLX | Pocahontas | 3 hr |
| May 20, 3:32 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 28 min |
| May 20, 5:00 PM EDT | Special Weather Statement | RLX | Cabell | 30 min |
| May 20, 5:11 PM EDT | Special Weather Statement | RLX | McDowell, Wyoming | 34 min |
| May 20, 5:22 PM EDT | Flash Flood Warning | RLX | Cabell | 3 hr |
| May 20, 5:28 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Mingo, Wyoming | 32 min |
| May 20, 6:39 PM EDT | Special Weather Statement | RLX | Nicholas | 36 min |
| May 20, 6:43 PM EDT | Special Weather Statement | RLX | Boone, Fayette, Nicholas | 32 min |
| May 20, 7:02 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha | 28 min |
| May 20, 7:14 PM EDT | Special Weather Statement | RLX | Fayette | 31 min |
| May 20, 7:17 PM EDT | Special Weather Statement | RLX | Lincoln | 28 min |
| May 20, 7:23 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Nicholas and 1 more | 52 min |
| May 20, 7:30 PM EDT | Special Weather Statement | RLX | Pocahontas | 45 min |
| May 20, 7:31 PM EDT | Special Weather Statement | RLX | Randolph | 44 min |
| May 20, 7:59 PM EDT | Special Weather Statement | RLX | Braxton | 46 min |
| May 20, 12:29 AM EDT | Special Weather Statement | RLX | Buchanan, Dickenson | 31 min |
| May 19, 8:17 PM EDT | Special Weather Statement | RLX | Carter | 28 min |
| May 20, 3:24 PM EDT | Special Weather Statement | RLX | Boyd | 51 min |
| May 20, 3:40 PM EDT | Special Weather Statement | RLX | Lawrence | 35 min |
| May 20, 3:46 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 14 min |
| May 20, 4:00 PM EDT | Special Weather Statement | RLX | Boyd | 30 min |
| May 20, 4:20 PM EDT | Flash Flood Warning | RLX | Boyd, Carter, Greenup | 3 hr |
| May 20, 4:32 PM EDT | Special Weather Statement | RLX | Boyd | 43 min |
Nearby
Flash Flood Watches in West Virginia, 2017Flash Flood Watches in Virginia, 2017Flash Flood Watches in Kentucky, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.